Alert archive / Illinois / Special Weather Statements in 2016

Special Weather Statement, NWS Lincoln, IL

July 17, 20164 counties in Illinois

NWS Lincoln, IL issued this special weather statement at Jul 17, 2016, 8:06 AM CDT for 4 counties in Illinois. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 17, 2016, 8:06 AM CDT (13:06 UTC)
Expired
Jul 17, 2016, 8:45 AM CDT
In force
39 min
Issued by
NWS Lincoln, IL

Counties Marshall County, IL, Peoria County, IL, Tazewell County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 71 km from the middle of the area, began a volume at 13:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 1.1 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2016-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 592 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2016-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 214 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
592 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
884 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
214 m²/s²
0-3 km storm-relative helicity
254 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted.

205 
WWUS83 KILX 171306
SPSILX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
806 AM CDT SUN JUL 17 2016
 
ILZ027>031-036-037-171345-
STARK-PEORIA-MARSHALL-KNOX-TAZEWELL-FULTON-WOODFORD-
806 AM CDT SUN JUL 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR WOODFORD...PEORIA...SOUTHEASTERN
KNOX...NORTHEASTERN FULTON...SOUTHEASTERN STARK...TAZEWELL AND
MARSHALL COUNTIES UNTIL 845 AM CDT...

AT 806 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR MCNABB TO NEAR FARMINGTON. MOVEMENT WAS
SOUTHEAST AT 40 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
PEORIA...PEKIN...CANTON...EUREKA...LACON...EAST PEORIA...MORTON...
WASHINGTON...BARTONVILLE...CHILLICOTHE...CREVE COEUR...WEST PEORIA...
METAMORA...GERMANTOWN HILLS...MARQUETTE HEIGHTS...EL PASO...HENRY...
FARMINGTON...TREMONT AND ELMWOOD.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 155 BETWEEN MILE MARKERS 11 AND 31.
 INTERSTATE 39 BETWEEN MILE MARKERS 10 AND 40.
 INTERSTATE 474 BETWEEN MILE MARKERS 0 AND 14.
 INTERSTATE 74 BETWEEN MILE MARKERS 62 AND 118.

LAT...LON 4115 8964 4115 8933 4111 8936 4110 8909
      4109 8904 4093 8905 4092 8893 4075 8893
      4075 8899 4067 8898 4066 8904 4060 8914
      4059 8927 4040 8926 4032 8939 4032 8971
      4044 8972 4044 8988 4076 9027 4120 8964
TIME...MOT...LOC 1306Z 308DEG 37KT 4115 8927 4066 9004 

$$

HJS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Jul 17, 6:46 AM CDT, 1 hour 20 minutes earlier.

Area forecast discussion, Jul 17, 6:46 AM CDT, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
646 AM CDT SUN JUL 17 2016

.SHORT TERM...(Today and tonight)
ISSUED AT 324 AM CDT Sun Jul 17 2016

High pressure ridge well off to the east this morning as the next
weather maker/storm system continues to move through the Upper
Midwest. Short term weather will depend greatly on the evolution of
the storm, and of course the models still have some major
discrepancies between solutions. The general consensus seems to be a
more easterly progression of the bulk of the convection in round one
this morning. Certainly, the llvl instability is lacking to the
southeast of the current MCS...with the edge of the instability
gradient actually just to the west, barely skimming the edge of ILX.
Whereas the trend has been to lessen the PoPs for Central Illinois,
remain unconvinced that it will be dry all the way through the
morning.  The generally stable airmass in place in the wake of the
ridge will continue to erode the east and southeast propagation
early, but outflow from the storms will move across the state this
afternoon.  With sunshine and continued southerly flow, an
increasingly unstable atmosphere could result in a second round of
thunderstorms later this afternoon/evening.  Strength of the severe
weather threat will be contingent on the amount of cloud cover that
can erode early, given a signif lack of actual rain in the first
round.  Have backed off the pops for the first half of today to
reflect the trend, but hesitate to pull it entirely, given the
location of the mesoscale instability analysis.

.LONG TERM...(Monday through Saturday)
ISSUED AT 324 AM CDT Sun Jul 17 2016

Building heat dome over the central U.S. this week will become the
main weather focus, with 850 mb temperatures over our area rising to
near 25C by Friday. Steady warmup on tap with temperatures reaching
well into the 90s by Thursday and continuing into Saturday. Heat
indices Thursday and Friday will likely be in the 105 degree range
over a good chunk of the forecast area, especially Friday.

Axis of upper level high will take shape over the Plains by late
Tuesday, putting at least part of the area in a more favorable
location for nocturnal MCS activity. This should start as early as
Monday night, and have shifted the existing PoP's a bit further
north. Most of the PoP's from midweek onward are more in the slight
chance category, as mid-level temperatures rise and capping starts
to intensify. Most likely locations for any showers/storms will be
across the northern CWA, closer to any shortwaves that round the
top of the ridge.

&&

.AVIATION...(For the 12Z TAFS through 12Z Monday morning)
Issued at 638 AM CDT Sun Jul 17 2016

Problem forecast with a weakening MCS to the north bringing in
remnants from showers and thunderstorms this morning, potentially
limiting severe growth this afternoon/evening. Two separate
events, better chances for ILX terminals later this afternoon. VFR
throughout except with TS, and mostly south/southwesterly
winds...may be briefly north behind the outflow associated with
this mornings MCS if it holds.

&&

.ILX Watches/Warnings/Advisories...
NONE.
&&

SHORT TERM...HJS
LONG TERM...Geelhart
AVIATION...HJS
Hazardous weather outlook, Jul 17, 6:37 AM CDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
637 AM CDT SUN JUL 17 2016

ILZ027>031-036>038-040>055-181100-
CASS-CHAMPAIGN-CHRISTIAN-DE WITT-DOUGLAS-FULTON-KNOX-LOGAN-MACON-
MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT-
SANGAMON-SCHUYLER-SCOTT-STARK-TAZEWELL-VERMILION-WOODFORD-
637 AM CDT SUN JUL 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS...NORTH CENTRAL ILLINOIS AND
WEST CENTRAL ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

SOME SHOWERS AND THUNDERSTORMS ARE EXPECTED EARLY WITH A LIMITED
SEVERE THREAT. HOWEVER, ANOTHER ROUND OF THUNDERSTORMS ARE
POSSIBLE THIS AFTERNOON AND MAY BECOME SEVERE. HEAVY RAIN,
DAMAGING WINDS, LARGE HAIL, AND DANGEROUS LIGHTNING ARE THE MAIN
THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS THROUGH TUESDAY.

HOT AND HUMID WEATHER IS EXPECTED BY THURSDAY WITH AFTERNOON HEAT
INDICES OF 100 TO 105.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ056-057-061>063-066>068-071>073-181100-
CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-EDGAR-EFFINGHAM-JASPER-
LAWRENCE-RICHLAND-SHELBY-
637 AM CDT SUN JUL 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS...SOUTH CENTRAL ILLINOIS AND
SOUTHEAST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

ANOTHER ROUND OF THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
MAY BECOME SEVERE. HEAVY RAIN, DAMAGING WINDS, LARGE HAIL, AND
DANGEROUS LIGHTNING ARE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS THROUGH TUESDAY.

HOT AND HUMID WEATHER IS EXPECTED BY THURSDAY WITH AFTERNOON HEAT
INDICES OF 100 TO 105.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

HJS

In the hours before

Special weather statement, Jul 17, 7:04 AM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
704 AM CDT SUN JUL 17 2016

ILZ027>029-171245-
STARK-PEORIA-KNOX-
704 AM CDT SUN JUL 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PEORIA...KNOX AND
SOUTHERN STARK COUNTIES UNTIL 745 AM CDT...

AT 704 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR ANDOVER TO NEAR BURGESS. MOVEMENT WAS
SOUTHEAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
GALESBURG...ABINGDON...KNOXVILLE...ELMWOOD...WYOMING...TOULON...
WATAGA...ONEIDA...YATES CITY...WILLIAMSFIELD...ALTONA...
LONDON MILLS...VICTORIA...MAQUON...WEST JERSEY...LA FAYETTE...RIO...
GILSON...LAURA AND ELMORE.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 34 AND 72.

LAT...LON 4115 8987 4108 8969 4088 8989 4071 8999
      4072 9044 4115 9044
TIME...MOT...LOC 1204Z 315DEG 37KT 4125 9032 4106 9059

HJS
Special weather statement, Jul 17, 8:06 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
806 AM CDT SUN JUL 17 2016

ILZ027>031-036-037-171345-
STARK-PEORIA-MARSHALL-KNOX-TAZEWELL-FULTON-WOODFORD-
806 AM CDT SUN JUL 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR WOODFORD...PEORIA...SOUTHEASTERN
KNOX...NORTHEASTERN FULTON...SOUTHEASTERN STARK...TAZEWELL AND
MARSHALL COUNTIES UNTIL 845 AM CDT...

AT 806 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR MCNABB TO NEAR FARMINGTON. MOVEMENT WAS
SOUTHEAST AT 40 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
PEORIA...PEKIN...CANTON...EUREKA...LACON...EAST PEORIA...MORTON...
WASHINGTON...BARTONVILLE...CHILLICOTHE...CREVE COEUR...WEST PEORIA...
METAMORA...GERMANTOWN HILLS...MARQUETTE HEIGHTS...EL PASO...HENRY...
FARMINGTON...TREMONT AND ELMWOOD.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 155 BETWEEN MILE MARKERS 11 AND 31.
 INTERSTATE 39 BETWEEN MILE MARKERS 10 AND 40.
 INTERSTATE 474 BETWEEN MILE MARKERS 0 AND 14.
 INTERSTATE 74 BETWEEN MILE MARKERS 62 AND 118.

LAT...LON 4115 8964 4115 8933 4111 8936 4110 8909
      4109 8904 4093 8905 4092 8893 4075 8893
      4075 8899 4067 8898 4066 8904 4060 8914
      4059 8927 4040 8926 4032 8939 4032 8971
      4044 8972 4044 8988 4076 9027 4120 8964
TIME...MOT...LOC 1306Z 308DEG 37KT 4115 8927 4066 9004

HJS

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 7:04 AM CDTSpecial Weather StatementILXKnox, Stark41 min
Jul 17, 8:24 AM CDTSpecial Weather StatementILXFulton51 min
Jul 17, 9:30 AM CDTSpecial Weather StatementILXLogan60 min
Jul 17, 2:41 PM CDTSpecial Weather StatementILXMoultrie, Shelby49 min
Jul 17, 2:47 PM CDTSpecial Weather StatementILXClay, Effingham43 min

Nearby

Special Weather Statements in Illinois, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.